How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Sohaib Your Own Question
Dr. Sohaib
Dr. Sohaib, Doctor
Category: Health
Satisfied Customers: 4709
Experience:  M.B;B.S ; FCPS Experienced in all Medical Specialties
28277873
Type Your Health Question Here...
Dr. Sohaib is online now
A new question is answered every 9 seconds

6 days ago, I began to feel some muscle pain and fatigue just

This answer was rated:

6 days ago, I began to feel some muscle pain and fatigue just above my left knee as I was driving home from work. But by later that night, I was having muscle pain and fatigue in both arms and legs. I also felt chilly. I rested all weekend and went to the doctor on Monday. She said it was likely a virus, fatigue and anxiety, or perhaps fibromyalgia. She said she didn't think it was anything serious or dangerous. I actually had a blood test last week and she read the results while I was there. The only problems were: very low B-12, very low D, and borderline cholesterol. There was no evidence of inflammation in the body, and no other unusual results.

I am in good shape and fit and I had been running regularly and was training for a 5K on Saturday, that I decided to skip because of the pain and fatigue. I had noticed that over the past month, I was having some trouble recovering from workouts as quickly as I had in the past, but I attributed this to getting older (I'm 38). I also had an occasion of what I perceived to be heart palpitations. Over the past few days, since my appointment, I feel like a bit of the pain and fatigue is better, but I also get twitches in my legs now, as well as sometimes in my arms. I even had some twitches in my face this morning.

I am particularly concerned about MS or Guillain-Barre. I am planning to go away on vacation on Sunday (3 days from now) and this is causing me intense anxiety. I have significant health anxiety already (I see a therapist 1x/month) and have been told I should take anti-anxiety or anti-depressant meds but am resistant. I am worried about going away on vacation and having something bad happen. My doctor said she thought vacation would help.

Can you help me?

Hello and thank you for the question Mike.
Answers given are for informational purposes only and are not meant to replace an exam by an in-person.
I am Dr. Sohaib, a practicing Internal Medicine Specialist and i will do my best to help you today.

This is from vitamin D deficiency as well as low B-12.

I would not consider MS at this point, but if there is significant health anxiety, having an MRI of the spinal cord and brain will help rule out any serious possibility and will put your mind at ease.

But again, i would consider this MRI totally in-necessary at this point.

You should focus on Vitamin d and b-12 replacement; and your symptoms should improve gradually with in 2-4 weeks.

Also you should focus on anxiety treatment; a short course of benzodiazepines and using SSRI's long term will help.

For severe fatigue, you can use co-enzyme q-10 supplements, which are very helpful in such kind of situations.

So i will suggest you to stay relaxed; keep your self adequately hydrated; and focus on vitamin replacement and anxiety treatment.

This is most likely not any thing serious like MS.

My goal is to provide you with Excellent Service - if satisfied with the response, Please do not forget to Rate my service as this is the only way i get credit for my time and expertise on your question.

If you feel you have gotten anything less, please reply back, I am happy to address follow-up questions.

Kindest Regards.

Customer: replied 3 years ago.


Dr. Sohaib:


Thank you for your answer. Just a couple questions. What about Guillain-Barre? When I asked my doctor, she laughed and said that I don't have the symptoms. But from the internet, it seems like I have some of them (relatively sudden onset, affecting both sides, pain and muscle fatigue, facial twitching). I know these can be present from many different conditions (especially anxiety). I do have some low dose xanax that I can take. Should I give that a try?


 


Do you think it is safe to go away on vacation?

Yes it is absolutely safe to go on vacation.

And yes, if you have taken xanax in the past, there is no harm in giving it a try in this situation.

No, this is not GB syndrome. It is a serious illness, and you do not have any neurological deficit to explain this.

Stay reaxed.

My goal is to provide you with Excellent Service - if satisfied with the response, Please do not forget to Rate my service as this is the only way i get credit for my time and expertise on your question.

If you feel you have gotten anything less, please reply back, I am happy to address follow-up questions.

Kindest Regards.

Customer: replied 3 years ago.


Thanks again. Only one more question.


I have never taken the Xanax. I am so afraid of taking it and having side effects or having it somehow damage my brain or something. Irrational, I know, but these types of medications scare me.


It is a very low dose. Is it safe to take it right now? I am at work and will have to drive home in about 5 hours. I don't want to take it, but if it will calm me and take away some of current worries and twitching/tingling (which I think is from anxiety) maybe I should give it a try. I hate my anxiety, but I fear medication - a very tough situation. Once again, thanks, XXXXX XXXXX

Thank you mike for the follow up question.

Honestly, if you have never used if before, it should only be taken in consultation with the doctor who has physically examined and treating you.

This may make you feel sleep, drowsy, and you might not be able to drive, handle machinery, or make judgements.

So the first dose should always be taken at home, with some one close to you (relative or friend) to keep an eye on you; AND in case you feel any side effect, report this to your doctor for necessary dose adjustments.

At this platform i can not give you a specific advice to use xanax---both ethically as well as legally. I hope you understand the limitations i have.

Goodluck and stay relaxed.

My goal is to provide you with Excellent Service - if satisfied with the response, Please do not forget to Rate my service as this is the only way i get credit for my time and expertise on your question.

If you feel you have gotten anything less, please reply back, I am happy to address follow-up questions.

Kindest Regards.

Dr. Sohaib and other Health Specialists are ready to help you